Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Had heart attack, stent fitted, troponin levels high. Reason? Heart damaged?

Hello I had a heart attack six months ago and had a stent fitted. All has been OK since although on a full range of drugs such as beta blockers, blood thinners, anti- cholestrol etc etc. Last week had pains + went to hospital but ECGs were clear. But my Troponin levels were high 62-49 etc, even higher than when I had my heart attack 6 months ago. I´m worried because they discharged me saying they had done all the tests such as angiograms, put me on medicine that I needed, and I don´t smoke , also only 50 years old etc, but what about these elevated enzymes?? Doesn´t that mean my heart is being damaged....?
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Respected Sir
Thanks for writing to us.
1. Definitely A rise in troponin usually mean damage to heart muscle. This usually correlated with complete or near complete occlusion of one of the vessels of the heart. I hope they must have correlated your angiograms (fresh and old) and current clinical status with troponin levels. However troponins do not remain elevated for months. It usually disappears by 10-14 days. hence the rise was recent only. There may be other reasons for the rise but they all are indicative of poor prognosis. These may be kidney failure, recent chest or other infection, exacerbation of chronic bronchitis etc.
The best person to decipher the exact cause is your cardiologist. You must talk to him and get an explanation for this rise.
Sincerely
Sukhvinder
Answered: Thu, 31 Oct 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

Related questions you may be interested in

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor